Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 14, 2001, 6:34 AM EDT for Jefferson County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2001, 6:34 AM EDT (10:34 UTC)
- Expired
- Oct 14, 2001, 7:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 33 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856 WUUS52 KTAE 141035 SVRTLH FLC065-141100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 634 AM EDT SUN OCT 14 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN FLORIDA * UNTIL 700 AM EDT... * AT 634 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTH OF FANLEW... OR ABOUT 10 MILES EAST OF ST. MARKS...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FANLEW BY 640 AM EDT... THOMAS CITY...WACISSA BY 650 AM EDT... WAUKEENAH...CAPPS BY 700 AM EDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LAT...LON 3022 8407 3018 8401 3040 8381 3043 8406 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:29 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 14, 4:29 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EDT SUN OCT 14 2001 ** WILL NEGLECT PREVIOUS THINKING OF LOW POPS OVER WESTERN ZONES FOR TODAY. JUST NOTICED THIN BUT SOLID LINE OF SHOWERS ASSOCIATED WITH THE COLD FRONT APPROACHING SE ALABAMA AND THE FLORIDA PANHANDLE. SEE REVISED FIRST PERIOD POPS BELOW. ** AS EXPECTED THE LINE OF STORMS WEAKENED AS IT MOVED FROM THE PANHANDLE INTO THE WESTERN BIG BEND. HOWEVER...WE ARE STILL GETTING INDICATIONS FROM RADAR OF ISOLATED TORNADOES AND HAVE BEEN BUSY WITH A FEW WARNINGS AND PHONE CALLS. CURRENTLY (0730Z) WE HAVE A TORNADO WARNING IN EFFECT FOR LEON COUNTY FOR A POSSIBLE TORNADO JUST SOUTH OF THE AIRPORT MOVING NORTHEAST. ALL THIS ACTIVITY IS ASSOCIATED WITH THE PRE-FRONTAL TROUGH. THE COLD FRONT ACCORDING TO THE 07Z MSAS ANALYSIS EXTENDS SOUTH FROM THE OHIO VALLEY...THEN SOUTHWEST FROM CENTRAL TENNESSEE TO NEAR NEW ORLEANS. MODELS: STRONG SHORT WAVE CURRENTLY OVER THE LOWER MISSISSIPPI VALLEY LIFTS RAPIDLY TO THE NORTHEAST TODAY WITH BROAD LONGWAVE TROUGH DE-AMPLIFYING AND ALL THE DEEP LAYER MOISTURE SWEEPING EAST OF MY FA BY LATE THIS AFTERNOON/EARLY EVENING. ANOTHER SHORTWAVE EJECTS FROM THE ROCKIES TONIGHT TO NEW ENGLAND BY TUESDAY NIGHT WHICH ONCE AGAIN AMPLIFIES THE LONG WAVE TROUGH OVER THE EASTERN U.S. AT THE SURFACE...MODELS ALL IN PRETTY GOOD AGREEMENT ON THE TIMING OF THE COLD FRONT PASSING THOUGH THE CWA AND PLACE IT ON A LINE ROUGHLY FROM ASHEVILLE TO TALLAHASSEE AT 18Z...THEN NEAR A JACKSONVILLE TO CEDAR KEY LINE BY 00Z. HIGH PRESSURE BUILDS OVER THE REGION ON MONDAY WITH A VERY DRY AIR MASS IN PLACE. FOLLOWED BY A REINFORCEMENT OF COOL AND DRY AIR LATE TUESDAY AND CONTINUING INTO AT LEAST MID WEEK. ZFP: WILL TAPER POPS FROM WEST TO EAST BASED ON LATEST LOOK AT RADAR COVERAGE AT RELEASE TIME. UNTIL THE FRONT PASSES...THERE WILL BE A CHANCE OF SEEING SOME REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS BEHIND THE WEAKENING SQUALL LINE. BUT I DO NOT EXPECT MUCH AND WILL KEEP LOW POPS IN OUR WESTERN ZONES. NO MENTION OF POPS BEYOND THE FIRST PERIOD. FOR TEMPS WILL USE A BLEND OF MAV/FWC GUIDANCE. MARINE: BUOYS ARE NOW REPORTING 8 TO 9 FOOT SEAS...AND SCA CONDITIONS SHOULD CONTINUE UNTIL AT LEAST MID AFTERNOON WITH THE FRONTAL PASSAGE. WINDS SLACKEN AFTER WIND SHIFT...BUT AT LEAST SCEC IN EFFECT FOR TONIGHT AND MONDAY...UNLESS SEAS REMAIN ABOVE THRESHOLD. FIRE WX: NO CONCERNS UNTIL POSSIBLY TUESDAY. PRELIM NUMBERS... TLH 082/057 081/052 6000 PFN 082/062 079/059 5000 DHN 082/056 079/056 5000 ABY 081/053 078/051 6000 VLD 083/058 082/055 7000 .TLH... .AL...NONE. .GA...NONE. .FL...SCA GMZ750-755-770-775. BARRY
In the hours before
Special weather statement, Oct 14, 6:00 AM EDT, 34 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT SUN OCT 14 2001 SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A WEAKENING SQUALL LINE WILL MOVE THROUGH THE EASTERN PORTION OF THE FLORIDA BIG BEND THIS MORNING. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF A COLD FRONT THAT WILL SWEEP THROUGH THE ENTIRE REGION TODAY. ALTHOUGH ONE OR TWO OF THE STORMS MAY BE STRONG...NO STORMS ARE EXPECTED TO REACH SEVERE LIMITS. A SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT UNTIL AT LEAST THIS AFTERNOON DUE TO SUSTAINED WINDS AT 20 KNOTS ALONG WITH SEAS ABOVE 7 FEET. OPERATORS OF SMALL CRAFT ARE ENCOURAGED TO REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:50 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 13, 10:50 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 13, 11:12 PM EDT | Tornado Warning | TAE | Bay, Holmes, Walton, Washington | 33 min |
| Oct 13, 11:49 PM EDT | Tornado Warning | TAE | Bay, Washington | 41 min |
| Oct 14, 2:05 AM EDT | Tornado Warning | TAE | Franklin | 25 min |
| Oct 14, 2:38 AM EDT | Tornado Warning | TAE | Wakulla | 52 min |
| Oct 14, 3:25 AM EDT | Tornado Warning | TAE | Leon, Wakulla | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.